MAUDE Adverse Event Report: WELCH ALLYN INC LIFE2000 COMPRESSOR PACKAGED; COMPRESSOR, AIR, PORTABLE

WELCH ALLYN INC LIFE2000 COMPRESSOR PACKAGED; COMPRESSOR, AIR, PORTABLE
Model Number BT-80-0004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
On 3/20/2024, a device trainer visited the patient to replace their ventilator and compressor due to a reported issue of water in equipment and seems like device is overheating.There was no injury reported related to this complaint which is addressed in (b)(4).The trainer educated the patient's granddaughter on the correct utilization of the water tray.On 5/21/2024, the patient's granddaughter reported that after the trainer left on 3/20/2024, the device was blowing hot air.The granddaughter also reported that the patient was hospitalized, about 5 days later, and passed.During a call on 6/11/2024, she reported that the patient was hospitalized, around (b)(6) 2024, and passed away on (b)(6) 2024.The patient is a 76-year-old female with relevant medical history of severe copd, multiple sclerosis, and nodule on the apex the right lung.The patient's granddaughter stated the hospital staff believed that not having a working device caused the patient's high co2 levels, and that if the patient had a working device this could have been prevented.The patient's granddaughter also stated that she called the trainer on 3/20/2024 who stated they were already on route to the next appointment and would not be able to return and the granddaughter claimed to have made multiple calls over the next few days and no one was available to visit and inspect the device.The device trainer who visited the patient on 3/20/2024 stated she did not receive any calls after her visit.The granddaughter was unable to provide phone records of when calls were made and to what number.Additionally, phone call logs were reviewed, and baxter has no records of any phone calls received after the visit on 3/20/2024 until 5/21/2024.During a follow up call on 6/11/2024 with clinical support, the granddaughter reported that she would be sending over records of the hospital documentation along with vitals.That information has not yet been received.The life2000 ventilation system is intended to provide continuous or intermittent ventilatory support for the care of individuals who require mechanical ventilation.The system is intended for use by qualified, trained personnel under the direction of a physician.Specifically, the system is applicable for adult patients who require the following types of ventilatory support: positive pressure ventilation, delivered invasively (via et tube) or non-invasively (via mask); assist/control mode of ventilation.The device instruction for use state always have an alternate means of ventilation or oxygen therapy available.The device ifu provides guidance related to the condensation tray as follows: the condensation tray collects water condensate from humidity in the air.Check the condensation tray daily, or more frequently if needed.The frequency that the condensation tray needs to be checked and emptied will depend on the amount of humidity in the ambient air.The more humidity that is in the air, the more frequently the condensation tray will need to be checked, emptied, and replaced.Warning: do not power on or use the compressor without the filters and condensation tray properly installed.Do not insert foreign objects into any part of the ventilation system.The ventilator/compressor provided to the patient on 3/20/2024 was inspected, and no malfunction was found.Additionally, the inspection report noted the event/alarm log also showed no error, no fault from aug-04-2002 to jun-13-2024.Details of full inspection are within the complaint.In this event, the patient was reported to have high co2 levels and was hospitalized around (b)(6) 2024, 3 days after the trainer visit, and died 9 days later on (b)(6) 2024.The patient¿s exact cause of death was not reported.It is unknown at this time if the life 2000 ventilation system caused or contributed to the patient¿s death, however, the device was found to be functioning as designed without malfunction.Additionally, no error or fault codes were noted in the event log, and no additional phone calls to report further device issues were noted to have been received prior to the patient¿s death.If additional information is acquired, the complaint will be updated accordingly.
 
Event or Problem Description
On 5/21/24, the patient's granddaughter reported that after the device was blowing hot air.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
LIFE2000 COMPRESSOR PACKAGED
Common Device Name
COMPRESSOR, AIR, PORTABLE
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
kayla miller
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key19571247
Report Number1316463-2024-00074
Device Sequence Number8493420
Product Code BTI
UDI-Device Identifier00887761979055
UDI-Public(01)00887761979055
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K170037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberBT-80-0004
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexFemale